Pawel Hitczenko and Stephen Montgomery-Smith, Tangent Sequences in Orlicz and Rearrangement Invariant Spaces. Proc. Camb. Phil. Soc. 119, (1996), 91-101. Let \((f_n)\) and \((g_n)\) be two sequences of random variables adapted to an increasing sequence of \(\sigma\)-algebras \((\mathcal F_n)\) such that the conditional distributions of \(f_n\) and \(g_n\) given \(\mathcal F_n\) coincide, and such that the sequence \((g_n)\) is conditionally independent. Then it is known that \(\left\|\sum f_n\right\|_p \le C \left\| \sum g_n \right\|_p\) where the constant \(C\) is independent of \(p\). The aim of this paper is to extend this result to certain classes of Orlicz and rearrangement invariant spaces. This paper includes fairly general techniques for obtaining rearrangement invariant inequalities from Orlicz norm inequalities. (tex, dvi, ps, pdf.)


 List of all preprints